MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593AE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter in the complaint was returned to zoll on (b)(6) 2025 for evaluation.However, the investigation is still in progress.A follow-up report will be submitted when the investigation is completed.
 
Event or Problem Description
The solex 7 catheter (lot # 204764) was inserted into the patient's right jugular vein to initiate ivtm therapy to induce therapeutic hypothermia.The catheter remained in place without issues for seven days but needed to be replaced to continue treatment due to the patient's persistent fever.First, another solex 7 catheter (lot # 204764) was successfully inserted into the patient's left jugular vein, opposite the initial site.Both the guidewire and the second catheter advanced smoothly.After placing the second catheter, the customer attempted to remove the first solex 7 catheter.The removal was significantly difficult as the catheter's balloon was partially detached and torn at one location.Notably, similar tears were observed on both sides of the catheter.It appeared that the balloons of the two catheters may have become entangled or hooked together, causing the first catheter's balloon to detach from the shaft during removal.It was confirmed that the customer used a syringe to remove saline from the catheter balloon before removing the catheter.The (out) luer of the catheters was clamped before the vacuum from the syringe was applied to the (in) luer.Additionally, the balloons were deflated with a syringe before removal.The customer ensured that the first solex 7 catheter and its entire balloon were removed without any surgical intervention.X-ray and ultrasound were used during and after the catheter removal.The customer also removed the second solex 7 catheter because of a kink that formed in the catheter, rendering the infusion lumen unusable.Removal of the second catheter was smooth and caused no issues, with a dwell time of one hour.Subsequently, a quattro catheter was inserted into the femoral vein, and therapy was resumed.No patient injury was reported, and the patient remained ventilated and stable.The zoll senior territory manager advised the customer that catheter replacement should have begun with the insertion of a femoral catheter to maintain medication delivery, followed by removal of the first catheter, instead of having two solex 7 catheters in place simultaneously.
 
Additional Manufacturer Narrative
Sections d4 (expiration date) and h4 (device manufacture date) were updated.The reported issue of a kinked catheter was confirmed during visual inspection of the returned solex 7 catheter.The shaft was found to be kinked in the middle of the serpentine balloon.The exact timing and cause of the kink cannot be determined; however, user handling cannot be ruled out.During visual inspection, the catheter shaft was observed to be kinked in the middle of the serpentine balloon, approximately 1.5 inches from the catheter tip.No additional physical damage was noted.Functional flushing of the catheter was performed.The proximal and medial lumens flushed without resistance, while the distal and in/out lumens could not be flushed due to the severe kink in the serpentine balloon shaft.Further functional testing could not be performed due to the condition in which the catheter was returned.Historical complaints were reviewed for investigation results related to the reported complaint, and there was no similar history of complaints reported for the solex 7 catheter with lot number 204764.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key23373437
Report Number3010617000-2025-00742
Device Sequence Number12985281
Product Code NCX
UDI-Device Identifier00849111075312
UDI-Public00849111075312
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2026
Device Model NumberSL-2593AE
Device Catalogue Number8700-0793-40
Device Lot Number204764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexFemale